It is currently Mon Aug 21, 2017 11:37 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
PostPosted: Wed Jun 01, 2011 9:20 pm 
Offline
New Poster
New Poster

Joined: Wed Jun 01, 2011 9:08 pm
Posts: 2
I was fine on Suboxone. Dr. switched to subutex, same doseage, for some reason I thought I had a stomach ulcer. Its started first month on subutex. I am eating plenty of food, etc. My research tells me that its not likley the subutex is causing stomach cramps, I never had any on suboxone. I cut back to 2mg, breaking an 8mg subutex into four pieces, and stomach cramps are gone, just on occasions, i cant break them evenly, seems like anything over 2mg causes cramps. Should ask doctor for 2mg subutex or 2mg suboxne? I think that something in the subutex is bothering my stomoach, does anyone know how likley that is? They both seem the same, suboxone vs subutex. Just subutex is cheaper, not scored to break, takes twice as long to dissolve. Doctor wants me to wait till I come in to switch, i am assuming he is worried about me having too much at one time, which is understandable, just every two or 3 days something is cramping my stomach and I am almost positive its when I take a larger peice of subutuex. I cant break em evenly. Does that make sense?


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 02, 2011 6:09 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
First keep in mind I'm no doctor or medical professional. That said, I can't see how subutex could be the cause of your discomfort. Suboxone has the extra ingredient of naloxone; it also has an artificial sweetener in it that subutex doesn't have. So mostly (that I'm aware of), subutex has less in it than suboxone has - BUT I'm not a chemist. It's my opinion that it could very well be a coincidence in timing, which might be exacerbated by anxiety over this when you dose. I'd suggest you see a doctor, maybe a gastroenterologist, to rule out anything else first. Again, however, I'll stress that I'm not a chemist....once you rule out any other medical condition, it could be that there is some inactive ingredient in subutex that perhaps you're allergic to or having some other rare side effect from. I honestly don't know what the chances are of that. But again, I'd rule out other causes first, if I were you.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 02, 2011 8:15 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
That's weird as. If anything you'd think it would be the other way around.

Unless you're allergic to some of the non-active ingredients and binders in subutex, or they vary their manufacturing technique, I'd take hatmaker's advice and see your (non-judgemental) GP.

If this is an issue, why not switch back to Subox? Is there any reason why you switched in the first place?


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Jun 06, 2011 4:04 pm 
Offline
New Poster
New Poster

Joined: Wed Jun 01, 2011 9:08 pm
Posts: 2
Thats first thing my doctor said GP. Second he would would switch back to suboxone, his reason was generics could be +or - 20% stronger. I hate being too detailed, but when I take subutex, I have to instantly take dump. Almost like eating spicy foods or something. I was hoping to save money a get 2mg subutex, but as bad as the stomach is reacting, 2mg suboxone would be just fine. I guess i am little confused, weighing everything, I really think that their maybe something in the suboxone that helps calm the stomach, or something in the subutex that could upset the stomach in very minimal instances. My doctors appointment is Wed., trying to get in tomorrow, I will keep you posted on the final verdict. Thanks for help,


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jun 07, 2011 11:18 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
See if you can find a list of ingredients in the Subutex (either in the package or on the web). Bring it to your GP appt. Maybe the doc will know if one of the ingredients causes this type of thing.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jun 08, 2011 9:59 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Why are the generics of suboxone so unreliable? Is there some kind of conspiracy? (I love conspiracies :D )

But this is something for another thread.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Aug 28, 2011 10:26 pm 
Offline
Average Poster
Average Poster

Joined: Sat Aug 13, 2011 5:23 pm
Posts: 4
Sorry for the late response, but I feel so bad for you jwren. One of my acquaintances is taking the same thing and from what I'm observing (he hasn't told me directly), he's experiencing the same stomach troubles. It's already gotta be so stressful knowing you have cancer. The last thing he wants is to endure another TYPE of aggravated symptom. He's already experiencing chronic bone pain caused by the chondrosarcoma. Yeah, the medication works (for pain), but what's the hassle to benefit ratio when it comes to the side effects? Poor guy. We just want him better and if better means an improved quality of life, so be it!


Top
 Profile  
 
 Post subject:
PostPosted: Mon Aug 29, 2011 1:15 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 21, 2011 10:43 am
Posts: 893
Location: AZ
I am sorry you are having this trouble. I had this same experience with a different medication about a year ago. I was prescribed generic zoloft and had stomach cramps and bathroom issues. Like you said I had to go after taking it and the cramps were quite severe. My Dr said it was common to get gastro side effects from the binders and fillers, especially from generic drugs. So I switched to name brand lexapro and it all stopped. I would say if you are noticing it when you take larger doses of Subutex it is possible this may be your problem. If you Dr. isn't comfortable giving you a new script because he doesn't want you to have extra, maybe you could ask him if he'd write a new script if you gave him your extra pills. Just a thought. Let us know how you're doing and if the Subutex is indeed causing these problems. I really hope you feel better!


Top
 Profile  
 
 Post subject:
PostPosted: Mon Aug 29, 2011 2:10 pm 
Offline
Average Poster
Average Poster

Joined: Sat Aug 13, 2011 5:23 pm
Posts: 4
MedCat wrote:
Sorry for the late response, but I feel so bad for you jwren. One of my acquaintances is taking the same thing and from what I'm observing (he hasn't told me directly), he's experiencing the same stomach troubles. It's already gotta be so stressful knowing you have cancer. The last thing he wants is to endure another TYPE of aggravated symptom. He's already experiencing chronic bone pain caused by the chondrosarcoma. Yeah, the medication works (for pain), but what's the hassle to benefit ratio when it comes to the side effects? Poor guy. We just want him better and if better means an improved quality of life, so be it!


Breezy_Ann wrote:
I am sorry you are having this trouble. I had this same experience with a different medication about a year ago. I was prescribed generic zoloft and had stomach cramps and bathroom issues. Like you said I had to go after taking it and the cramps were quite severe. My Dr said it was common to get gastro side effects from the binders and fillers, especially from generic drugs. So I switched to name brand lexapro and it all stopped. I would say if you are noticing it when you take larger doses of Subutex it is possible this may be your problem. If you Dr. isn't comfortable giving you a new script because he doesn't want you to have extra, maybe you could ask him if he'd write a new script if you gave him your extra pills. Just a thought. Let us know how you're doing and if the Subutex is indeed causing these problems. I really hope you feel better!


Thank you so much, Breezy! I appreciate the well wishes. With any luck, things will get better soon. =)


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group